MAUDE Adverse Event Report: SYNTHES GMBH XRL SPREADER; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

SYNTHES GMBH XRL SPREADER; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 03.807.300
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2021, intraoperatively a small spring internally got broken or misaligned and was captured inside the extender.The function of the instrument became uncomfortable without the ratchet function, but positioning and locking the xrl implant was performed safe and fast.The cage needed to be secured by hand because the locking mechanism did not work anymore.Procedure was completed successfully without any surgical delay.This report is for one (1) xrl spreader.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4, d7, g2, h3, h4, h6: part: 03.807.300, lot: 8591631, release to warehouse date: august 30, 2013, manufacturer: hagendorf.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the xrl spreader was returned and received at us customer quality (cq).Upon visual inspection at cq, there were no issues were observed with the returned device.No signs of any breakage were noted.Functional test: a functional assessment was performed on the complaint device.The ratcheting mechanism of the body was noted to be loose and not locking in position.The ball plunger was then tightened using a flat head screwdriver.The ratcheting mechanism now worked as intended, locking into position.The device was able to disassemble and assemble without any issues after the tightening of the ball plunger.Dimensional inspection: a dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.Document/specification review: the following drawings (current and manufactured to) were reviewed.Spreader synex radiolucent, body synex rl spreader, ball plunger, m4 x9mm (source controlled drawing), no design issues or discrepancies were identified.Investigation conclusion: the overall complaint is confirmed as the ball plunger was found to be loose affecting the ratcheting mechanism.Upon tightening of the ball plunger, the device functioned as intended.There were no signs of any breakage noted.A root cause for the reported complaint condition cannot be determined with the available information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XRL SPREADER
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12698794
Report Number8030965-2021-08988
Device Sequence Number17169636
Product Code MQP
UDI-Device Identifier07611819406100
UDI-Public(01)07611819406100
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.807.300
Device Lot Number8591631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown